Alert archive / Alabama / Small Craft Advisories in 2016
Small Craft Advisory 45, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Oct 7, 2016, 3:17 PM CDT. It took effect at Oct 8, 2016, 1:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2016, 3:17 PM CDT (20:17 UTC)
- In effect from
- Oct 8, 2016, 1:00 AM CDT
- Expired
- Oct 8, 2016, 10:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
324 WHUS74 KMOB 072017 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 317 PM CDT FRI OCT 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY FOR GULF WATERS OUT 60 NM... .HURRICANE MATTHEW MOVES NORTHWARD TO JUST OFF THE COAST OF SOUTH CAROLINA THROUGH SATURDAY...THEN IS EXPECTED TO GRADUALLY WEAKEN WHILE REMAINING OVER THE FAR WESTERN ATLANTIC THROUGH EARLY NEXT WEEK WHILE A RIDGE OF HIGH PRESSURE BUILDS INTO THE NORTHERN GULF. A MODERATE TO STRONG OFFSHORE FLOW TONIGHT DIMINISHES SOMEWHAT ON SATURDAY WITH A MAINLY MODERATE FLOW EXPECTED THROUGH THE WEEKEND...OCCASIONALLY STRONG EACH NIGHT. GMZ650-655-670-675-080430- /O.NEW.KMOB.SC.Y.0045.161008T0600Z-161008T1500Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 317 PM CDT FRI OCT 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY. * WINDS...NORTH WINDS INCREASING TO NEAR 20 KNOTS TONIGHT THEN DECREASING TO NEAR 15 KNOTS ON SATURDAY. * WAVES/SEAS...4 TO 6 FEET WELL OFFSHORE AND 3 TO 4 FEET NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
561 WHUS74 KMOB 080330 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1030 PM CDT FRI OCT 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY FOR THE GULF WATERS OUT TO 60 NM... .A STRONG NORTHERLY FLOW WILL DEVELOP OVER THE COASTAL WATERS OUT TO 60 NM LATE TONIGHT THROUGH EARLY SATURDAY MORNING AS HURRICANE MATTHEW CONTINUES TO LIFT NORTHWARD TOWARD THE SOUTH CAROLINA COAST AND AS HIGH PRESSURE BUILDS INTO THE NORTHERN GULF. GMZ650-655-670-675-081130- /O.CON.KMOB.SC.Y.0045.161008T0600Z-161008T1500Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1030 PM CDT FRI OCT 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY... * WINDS...NORTH WINDS INCREASING TO AROUND 20 KNOTS WITH GUSTS AROUND 25 KNOTS LATE TONIGHT THROUGH EARLY SATURDAY MORNING. * WAVES/SEAS...4 TO 6 FEET WELL OFFSHORE AND 2 TO 4 FEET NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
640 WHUS74 KMOB 081102 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 602 AM CDT SAT OCT 8 2016 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING SATURDAY FOR THE GULF WATERS OUT TO 60 NM... ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM CDT THIS EVENING UNTIL 10 AM CDT SUNDAY MORNING FOR THE GULF WATERS OUT TO 60 NM... .A STRONG NORTHERLY FLOW OVER THE COASTAL WATERS THIS MORNING WILL DIMINISH SLIGHTLY FOR A BRIEF TIME THIS AFTERNOON BEFORE INCREASING AGAIN TONIGHT IN THE WAKE OF A COLD FRONT THAT WILL MOVE SOUTH ACROSS THE MARINE AREA. GMZ650-655-670-675-081915- /O.CON.KMOB.SC.Y.0045.000000T0000Z-161008T1500Z/ /O.NEW.KMOB.SC.Y.0046.161009T0000Z-161009T1500Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 602 AM CDT SAT OCT 8 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT SUNDAY. * WINDS...NORTH WINDS AROUND 20 KNOTS THIS MORNING...SUBSIDING SLIGHTLY THIS AFTERNOON...THEN INCREASING TO 20 TO 25 KNOTS AND GUSTY TONIGHT INTO EARLY SUNDAY. * WAVES/SEAS...4 TO 6 FEET WELL OFFSHORE AND 2 TO 4 FEET NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 7, 12:23 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Oct 7, 12:23 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1223 PM CDT Fri Oct 7 2016 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 18Z issuance... VFR conditions are expected throughout the forecast period. Winds are forecast to decrease after sundown but remain out of the north. After 15Z winds will increase to 10-12 knots with higher gusts expected throughout the day. 17/DJ && .PREV DISCUSSION... /issued 739 AM CDT Fri Oct 7 2016/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 07/12Z issuance...VFR conditions are forecast to continue through the next 24 hours. Northeasterly surface winds around 5 knots early this morning becoming more northerly and increasing to 10-15 knots with a few higher gusts between 15-20 knots during the day today. A light northerly surface wind is expected tonight. No pcpn expected. 12/DS PREV DISCUSSION... /issued 450 AM CDT Fri Oct 7 2016/ NEAR TERM /Now Through Friday night/...Surface high pressure ridge will weaken over the region today as Hurricane Matthew lifts northward up the east Florida coastline while mid level high pressure ridges in from the west. As a result...a light to moderate north to northeast wind flow expected through tonight. Deep layer subsidence on the west side of the hurricane will provide dry and stable conditions across the region. Primarily thin high clouds expected today with some scattered mid layer clouds at times...but no precipitation. Highs today in the mid to upper 80s. Lows tonight ranging from the mid 60s inland to lower 70s at the coast. 12/DS SHORT TERM /Saturday Through Sunday night/...Hurricane Matthew lifts north northeast off the southeast US coast on Saturday, pulling east out into the west Atlantic on Sunday as an upper trough moves off the northeast US and Mid-Atlantic coast. Following the passage of the upper trough, mid-level heights rise resulting in a building ridge aloft across the northern Gulf coast following a frontal passage on Saturday. Along with the building heights aloft, deep layer air-mass is void of moisture with precipitable water values dropping off from around three quarters of an inch on Saturday to between a quarter to a half inch by Sunday. From a climate perspective, this lies close to 2 standard deviations below the mean for this time of year (which is ~1.25"). Considering this, a rain- free weekend weather pattern is upcoming. Highs on Saturday range from 87 to 92, then trending a category or so lower on Sunday, 83 to 88. Overnight lows on Saturday night coolest over the interior northwest, ranging from 54 to 58 northwest of I-65 then in the mid 50s for areas north of I-10 on Sunday night. Overnight lows 64 to 69 along the beaches both nights. /10 LONG TERM /Monday Through Thursday/...Will maintain a rain-free pattern during the upcoming week with high pressure in control. Highs in the mid 80s. Overnight lows moderate next week, lifting back into the lower to mid 60s interior by Thursday morning. /10 MARINE...Hurricane Matthew moving north along the east coast of Florida and high pressure building into the coastal waters from the northwest will continue to produce moderate to strong northeasterly flow over portions of the marine area this morning. Strongest winds will be beyond 20 nautical miles offshore (up to 20 knots with gusts up to around 25 knots)and mainly this morning...where a Small Craft Advisory is in effect until 10 am. Seas initially up to around 6 feet well offshore. As the hurricane continues to move north and northeast away from the marine area over the next couple of days winds relax slightly...but a moderate to occasionally strong north to northeast flow will continue over the marine area...with seas still ranging from 3 to 5 feet...into the early part of next week as high pressure surges south across the northern Gulf. 12/DS && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Oct 7, 3:49 AM CDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 349 AM CDT FRI OCT 7 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-080900- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 349 AM CDT FRI OCT 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH THURSDAY. GMZ630>635-650-655-670-675-080900- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 349 AM CDT FRI OCT 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT STRONG NORTHEASTERLY WINDS OF 18 TO 23 KNOTS KNOTS OVER THE GULF WATERS BEYOND 20 NAUTICAL MILES OFFSHORE WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT THIS MORNING AND A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 10 AM. SEAS UP TO AROUND 6 FEET THIS MORNING WILL DECREASE SLIGHTLY THIS AFTERNOON. SMALL CRAFT SHOULD EXERCISE CAUTION THIS AFTERNOON AND TONIGHT AS A NORTH TO NORTHEAST 15 TO 20 KNOTS AND SEAS UP TO 4 FEET CONTINUE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A MODERATE TO OCCASIONALLY STRONG OFFSHORE FLOW WILL CONTINUE THROUGH THE PERIOD CREATING OCCASIONAL HAZARDOUS CONDITIONS FOR SMALL CRAFT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Alabama, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.